Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 3, NWS Shreveport, LA

March 17, 20144 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 17, 2014, 6:43 AM CDT for 4 counties in Texas. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Mar 17, 2014, 6:43 AM CDT (11:43 UTC)
Expired
Mar 18, 2014, 1:00 PM CDT
In force
30 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WGUS44 KSHV 171143
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 AM CDT MON MAR 17 2014

TXC159-343-387-449-181143-
/O.NEW.KSHV.FL.W.0003.140317T1143Z-140318T1800Z/
/TLCT2.1.ER.140317T0900Z.140317T1200Z.140318T0000Z.NO/
643 AM CDT MON MAR 17 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM MONDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN.
  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD
  MOVE THEM TO HIGHER GROUND.

&&

LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530

$$
1 follow-up statement
661 
WGUS84 KSHV 181447
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 AM CDT TUE MAR 18 2014

TXC159-343-387-449-181517-
/O.CAN.KSHV.FL.W.0003.000000T0000Z-140318T1800Z/
/TLCT2.1.ER.140317T0900Z.140317T1530Z.140317T2352Z.NO/
947 AM CDT TUE MAR 18 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* AT 915 AM TUESDAY THE STAGE WAS 16.8 FEET. 
* FELL BELOW FLOOD STAGE AT 645 PM MONDAY EVENING.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.5 FEET BY TUESDAY
  MORNING.  ALSO THE SULPHUR RIVER CRESTED AT 20.9 FEET DURING 
  MID MONDAY MORNING NEAR TALCO TEXAS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 5:51 AM CDT, 52 minutes earlier.

Area forecast discussion, Mar 17, 5:51 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 AM CDT MON MAR 17 2014

.AVIATION...
FOR THE 24 HOUR TAF PERIOD ENDING AT 18/12Z...MVFR CIGS AREA WIDE
TO BEGIN THE PERIOD THIS MORNING. ALSO SOME VISIBILITY RESTRICTIONS
TO IFR AND MVFR POSSIBLE ACROSS SOUTH CENTRAL ARKANSAS AND IN
ADJACENT NORTH LOUISIANA DUE TO SNOW AND RAIN. THE PRECIPITATION
SHOULD END BY 15Z. CIGS WILL CLEAR FROM WEST TO EAST TODAY WITH
ALL AREAS VFR BY 20Z. CLEAR SKIES EXPECTED THROUGH THE REMAINDER
OF THE TAF PERIOD WITH NO VISIBILITY RESTRICTIONS. SURFACE WIND
NORTHERLY 5 TO 10 KTS TODAY AND LIGHT AND VARIABLE TONIGHT. /14/

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT MON MAR 17 2014/

DISCUSSION...
TWO UPPER LOWS AFFECTING THE REGION THIS MORNING. THE FIRST IS
DIGGING SE ACROSS CNTRL TX AND WILL EVENTUALLY MOVE EWD ALONG THE
GULF COAST TODAY AND SHOULD HELP TO USHER DRY AIR INTO THE CWA.
THE SECOND LOW IS MOVING EWD AND IS CENTERED NEAR THE BORDERS OF
AR/LA/MS. ASCENT AND MID LVL MOISTURE ASSOCIATED WITH THE SECOND
LOW HAS RESULTED IN A BAND OF LIGHT PRECIP FROM NEAR KLIT...TO
KTXK...TO KAQV. THIS BAND WILL SLOWLY MOVE EWD THIS MORNING AS THE
LOW MOVES AWAY FROM THE REGION. SFC OBS IN CNTRL AR HAVE BEEN
REPORTING LIGHT SNOW. TEMPS ARE NOT EXPECTED TO FALL TOO MUCH MORE
ACROSS SRN AR. DEWPOINT AT KELD IS AT 32 DEGREES F NOW AND SHOULD
HOLD STEADY OR RISE SLIGHTLY ONCE PRECIP BEGINS TO FALL.
THEREFORE...WILL KEEP PRECIP AS ALL RAIN FOR THIS MORNING. STILL
CANNOT COMPLETELY RULE OUT A FEW FLAKES OF SNOW IN S CNTRL AR BUT
I THINK THE CHANCES ARE TOO LOW TO MENTION IN THE FCST.

SKIES SHOULD BEGIN TO QUICKLY CLEAR FROM W TO E DURING THE DAY
TODAY. ANOTHER CHILLY NIGHT EXPECTED MONDAY NIGHT/TUESDAY MORNING
AS TEMPS FALL INTO THE UPPER 30S/LOW 40S BUT A QUICK REBOUND IS
EXPECTED TUESDAY AS GUSTY SSWLY WINDS AND WAA INCREASE AHEAD OF
THE NEXT COLD FRONT DUE TO ARRIVE TUESDAY NIGHT/WEDNESDAY MORNING.
LATEST ECMWF CONTINUES TO FCST SOME LIGHT QPF BUT MAIN FORCING
FROM THE PASSING UPPER TROUGH WILL BE WELL TO THE NORTH AND THERE
WILL NOT BE MUCH TIME FOR RETURN MOISTURE FLOW BEFORE THE FRONT
ARRIVES. THUS...NO PRECIP EXPECTED WITH THIS FROPA.

TEMPS SHOULD BE COOLED BACK TO NEAR OR SLIGHTLY BELOW NORMAL
FOLLOWING THE NEXT COLD FRONT. ONCE AGAIN...A QUICK RECOVERY IS
EXPECTED BY THURSDAY AS SLY FLOW RESUMES. NEXT CHANCES FOR RAIN
STILL LOOKS TO START LATE FRIDAY. MEDIUM RANGE MODELS CONTINUE TO
DIFFER SIGNIFICANTLY WITH TIMING ON THE FROPA BUT ARE ACTUALLY IN
AGREEMENT WITH STALLING THE FRONT NEAR THE GULF COAST. ZONAL FLOW
ALOFT SHOULD BE ABLE TO PROVIDE ENOUGH MOISTURE TO KEEP AT LEAST
SLIGHT CHANCE POPS IN THE FCST FOR MUCH OF NEXT WEEKEND AND EVEN
INTO MONDAY. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  40  74  44  68 /  20   0  10  10  10
MLU  52  37  70  46  67 /  20   0  10  10  10
DEQ  55  34  71  35  66 /  10   0  10  10  10
TXK  53  40  72  42  66 /  20   0  10  10  10
ELD  54  36  71  41  66 /  30   0  10  10  10
TYR  56  42  74  43  67 /  10   0  10  10  10
GGG  56  41  74  42  67 /  10   0  10  10  10
LFK  56  40  75  47  69 /  10   0  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Mar 17, 6:05 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 AM CDT MON MAR 17 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-181100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
605 AM CDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL RETURN SATURDAY AND SUNDAY AS ANOTHER
COLD FRONT MOVES ACROSS THE REGION. HOWEVER...NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:17 PM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more28 hr

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.